MDJunction - People Helping People
 
Ask a Question
08/24/2011 08:53 PM

Zoloft: Night or Morning?

Wyndrake
Wyndrake  
Posts: 864
Member

I forgot to ask my pdoc yesterday, now I am wondering...

Does Zoloft keep you up or make you sleepy? I stopped taking it in the morning because I tend to be more forgetful and get up at various times. But now I am wondering why my Seroquel and 2 Benadryl I took an hour ago aren't knocking me out yet! I did have some coffee close to dinner time though (I mostly quit caffeine). So I am wondering, is it the Zoloft (which was just increased to 150mg) or the caffeine...I also had a little trouble going to sleep 2 nights ago. Oh and last month I went from 300mg to 200mg Seroquel...

Reply

08/24/2011 10:24 PM
angelique44
angelique44  
Posts: 165
Member

Zoloft, like most medications, may affect persons with different brain chemistry differently. I was once on it and had to stop taking it because it made me too sleepy, but that may be just my chemistry. It is an anti-anxiety drug, however, so it makes sense it is supposed to chill you out and relax you, which would indicate that it would have the added benefit of enhancing sleep if taken at or around bedtime.

08/25/2011 08:39 AM
Tim537
Tim537Posts: 6
Member

Zoloft effected me differently. At 100 it made me hypo and at 150 it made me manic. Even taking the zolft 100 early in the AM and then taking seroquel 300 and trazodone 50 in the evening I couldn't get to sleep and then would wake up several times in the night once I did.

It is probably just me though. I don't do well with AD's. The pdoc has removed them all and for the next couple of weeks I am just taking Seroquel 300 with klonopin in the evening. It has helped my sleep a lot.


08/26/2011 03:38 PM
Wyndrake
Wyndrake  
Posts: 864
Member

Thanks guys!

I am thinking it usually doesn't affect my sleep, so the other night I'm pretty sure I still had the caffeine affecting me. I don't remember Zoloft ever making me sleepy in the past - in fact back in 1997 I was taking 150mg (with no other meds) and it may have been what triggered my first real manic episode. (I had hypomania before but never the kind of mania I did that time!) I don't totally blame the Zoloft though because if I go off my meds completely I am very prone to extreme mania...

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved